Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Kansas City, MO

April 7, 2016Cooper County, Missouri

NWS Kansas City, MO issued this special weather statement at Apr 7, 2016, 3:47 PM CDT for Cooper County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2016, 3:47 PM CDT (20:47 UTC)
Expired
Apr 7, 2016, 4:15 PM CDT
In force
28 min
Issued by
NWS Kansas City, MO

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 145 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WWUS83 KEAX 072047
SPSEAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT THU APR 7 2016
 
MOZ040-046-072115-
COOPER MO-HOWARD MO-
347 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOPER AND SOUTH CENTRAL
HOWARD COUNTIES UNTIL 415 PM CDT...

AT 347 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW FRANKLIN...OR NEAR BOONVILLE...MOVING SOUTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOONVILLE...NEW FRANKLIN...ROCHEPORT...PRAIRIE HOME...FRANKLIN AND
WOOLDRIDGE.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 105 AND
114.
 
LAT...LON 3870 9261 3905 9277 3911 9266 3903 9255
      3900 9256 3899 9256 3898 9257 3892 9250
TIME...MOT...LOC 2047Z 316DEG 41KT 3900 9270 

$$

WELSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:16 PM CDT, 31 minutes earlier.

Area forecast discussion, Apr 7, 3:16 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
316 PM CDT THU APR 7 2016

.DISCUSSION...
Issued at 316 PM CDT THU APR 7 2016

Compact shortwave embedded in northwest flow aloft continues to move
through through the fcst region this afternoon...with spotty
shwrs/storms noted across much of the Lower Missouri Vly. If this
weren't enough...forecast area remains under the gun for ongoing fire
weather concerns as well this afternoon due to strong winds and dry
conditions...and more details on the fire concerns are provided
below. In any event...aforementioned shortwave now crossing the
IA/MO state line...and aside from several reports of pea sized
hail...ongoing activity should have little impact on the area and
activity should quickly come to an end in the next hour or two.
Heading into tonight...skies should clear as sfc ridging becomes
better established over the Central Plains. This should allow temps
to fall into the middle to upper 30s across most areas...with a few
low 30s possible across far north-central Missouri.

Ridge axis becomes firmly established across the area on Friday with
another surge of cold air expected to dive south through the
afternoon thanks to the passage of a another cold front during the
afternoon. This secondary surge should set the stage for a
widespread freeze early Saturday morning as temperatures fall into
the upper 20s to lower 30s across many areas. From this vantage point
it appears a freeze headline will be needed...but will allow later
shifts the opportunity to issue due to the number of flags currently
in effect. Upcoming weekend will start dry as weak 850 ridging builds
overhead through the day on Saturday...but surface temps will be slow
to rebound as main warm front remains west of the area. As a
result...expect high temps to top out in the mid to upper 50s
Saturday afternoon.

By Sunday...attention will be drawn to the West Coast as a closed
upper low begins moving inland over southern California. As this
feature moves ashore...the upper flow pattern will become
southwesterly which will finally allow a resurgence of low/mid-level
moisture north into the Central Plains and Lwr Missouri Vly as main
warm front lifts through the area. Latest models continue to show a
lead shortwave trough approaching Saturday night which should lead to
continued chances for developing shwrs/storms through the day on
Sunday. While this initial activity will be fairly spotty in
nature...a more prolonged rainfall event looks to become better
established by Sunday night as main cold front stalls across the Lwr
Missouri Vly. This boundary combined with increasing height falls
aloft and a continued influx of low-level moisture should allow for
continued shwrs/storms through much of Monday. Considering how dry
things have been in recent weeks...major hydro impacts are not
expected at this time...however trends will be monitored as event
start time nears. Beyond this...main front to slowly slide south
across the region Monday night which should allow dry and slightly
cooler weather to build in for the remainder of the fcst period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1206 PM CDT THU APR 7 2016

Main concern with the 18 UTC TAF package remains sustained northwest
winds of at least 30 kts with gusts as high as 40 kts this afternoon
at all fcst terminals. Strong winds will continue through the
remainder of this afternoon before the pressure gradient begins to
relax later on this evening. Pop-up shwrs/storms should largely
remain east of area terminals this afternoon...and VFR conditions
should dominate through the forecast period. Winds will again
increase out of the northwest Friday morning...however sustained
winds and gusts should be weaker than today.

&&

.FIRE WEATHER...
Issued at 316 PM CDT THU APR 7 2016

Red flag conditions ongoing across the area this afternoon as a tight
pressure gradient combines with low RH values which are currently
in the mid 20% range per latest observations. Winds will weaken
tonight as high pressure builds into the area...but another afternoon
of elevated fire concerns can be expected on Friday as winds increase
above the 20 mph range once again. Will hold off on any additional
fire weather related headlines for Friday in response to the current
Red Flag Warning...and will allow midshift the opportunity to make
the final decision after 00z model guidance arrives. Rain chances
will increase through the upcoming weekend as a frontal boundary
stalls across the region on Sunday.

&&

.EAX Watches/Warnings/Advisories...
KS...Wind Advisory until 7 PM CDT this evening for KSZ025-057-060-
     102>105.

     Red Flag Warning until 8 PM CDT this evening for KSZ025-057-060-
     102>105.

MO...Wind Advisory until 7 PM CDT this evening for MOZ001-002-004-
     011>014-020>022-028>031-037>040-043>046-053-054.

     Red Flag Warning until 8 PM CDT this evening for MOZ011-012-020-
     021-028>030-037-038-043>045-053-054.

&&

DISCUSSION...32
AVIATION...32
FIRE WEATHER...32
Hazardous weather outlook, Apr 7, 5:10 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
510 AM CDT THU APR 7 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-081015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
510 AM CDT THU APR 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 A VERY HIGH FIRE DANGER EXISTS TODAY FOR EASTERN KANSAS AND PORTIONS
OF WESTERN TO CENTRAL MISSOURI DUE TO LOW RELATIVE HUMIDITY VALUES
AND WINDY CONDITIONS. ANY FIRES THAT MAY IGNITE WILL HAVE THE
CAPABILITY TO QUICKLY SPREAD OUT OF CONTROL. STRONG AND GUSTY
NORTHWEST WINDS COULD ALSO BLOW LIGHTWEIGHT OBJECTS AROUND AS WELL AS
MAKE DRIVING DIFFICULT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 FREEZING TEMPERATURES MAY BE POSSIBLE SATURDAY MORNING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Apr 7, 12:32 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1232 PM CDT THU APR 7 2016

MOZ005-006-015-071800-
HARRISON MO-GRUNDY MO-MERCER MO-
1232 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER...EAST
CENTRAL HARRISON AND NORTHERN GRUNDY COUNTIES UNTIL 100 PM CDT...

AT 1232 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM NEAR CAINSVILLE...OR 17 MILES NORTHEAST OF BETHANY...
MOVING SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON...CAINSVILLE...SPICKARD...MOUNT MORIAH...TINDALL...BRIMSON...MODENA
AND MILL GROVE.

LAT...LON 4040 9385 4046 9368 4018 9337 4005 9372
TIME...MOT...LOC 1732Z 329DEG 35KT 4037 9373

32
Special weather statement, Apr 7, 12:51 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT THU APR 7 2016

MOZ015-016-071815-
SULLIVAN-GRUNDY-
1251 PM CDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SULLIVAN AND
EASTERN GRUNDY COUNTIES...

AT 1251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPICKARD...OR 8
MILES NORTHEAST OF TRENTON...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GALT...LAREDO...HUMPHREYS AND TINDALL.

LAT...LON 4008 9324 4003 9332 4003 9336 4000 9336
      3996 9343 3997 9346 4019 9363 4027 9352
      4027 9351
TIME...MOT...LOC 1751Z 322DEG 42KT 4018 9353

HAWBLITZEL
Special weather statement, Apr 7, 1:12 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
112 PM CDT THU APR 7 2016

MOZ016-024-071830-
SULLIVAN-LINN-
112 PM CDT THU APR 7 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SULLIVAN AND NORTHERN
LINN COUNTIES...

AT 112 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BROWNING...OR 16
MILES SOUTHWEST OF MILAN...MOVING SOUTHEAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LINNEUS...BROWNING AND PURDIN.

LAT...LON 3996 9296 3980 9313 3997 9336 4002 9336
      4008 9329
TIME...MOT...LOC 1812Z 306DEG 43KT 4000 9328

HAWBLITZEL
Special weather statement, Apr 7, 2:27 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
227 PM CDT THU APR 7 2016

MOZ033-071945-
RANDOLPH MO-
227 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RANDOLPH COUNTY
UNTIL 245 PM CDT...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOBERLY...MOVING SOUTHEAST AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOBERLY...CLARK AND RENICK.

LAT...LON 3927 9232 3939 9251 3952 9243 3948 9230
TIME...MOT...LOC 1927Z 299DEG 42KT 3939 9236

HAWBLITZEL
Special weather statement, Apr 7, 3:11 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
311 PM CDT THU APR 7 2016

MOZ032-039-040-072045-
CHARITON MO-HOWARD MO-SALINE MO-
311 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SALINE...CENTRAL
HOWARD AND SOUTH CENTRAL CHARITON COUNTIES UNTIL 345 PM CDT...

AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLASGOW...MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTE...GLASGOW...NEW FRANKLIN AND FRANKLIN.

LAT...LON 3908 9251 3907 9253 3897 9280 3932 9306
      3938 9295 3911 9250
TIME...MOT...LOC 2011Z 320DEG 44KT 3929 9295

WELSH
Special weather statement, Apr 7, 3:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
347 PM CDT THU APR 7 2016

MOZ040-046-072115-
COOPER MO-HOWARD MO-
347 PM CDT THU APR 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOPER AND SOUTH CENTRAL
HOWARD COUNTIES UNTIL 415 PM CDT...

AT 347 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEW FRANKLIN...OR NEAR BOONVILLE...MOVING SOUTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BOONVILLE...NEW FRANKLIN...ROCHEPORT...PRAIRIE HOME...FRANKLIN AND
WOOLDRIDGE.

THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 105 AND
114.

LAT...LON 3870 9261 3905 9277 3911 9266 3903 9255
      3900 9256 3899 9256 3898 9257 3892 9250
TIME...MOT...LOC 2047Z 316DEG 41KT 3900 9270

WELSH

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:29 AM CDTRed Flag WarningEAXAndrew, Bates, Buchanan, Cass, Clay, Clinton and 8 more17 hr
Apr 7, 3:37 AM CDTWind AdvisoryEAXAndrew, Atchison, Bates, Buchanan, Caldwell, Carroll and 18 more15 hr
Apr 7, 12:32 PM CDTSpecial Weather StatementEAXGrundy28 min
Apr 7, 12:51 PM CDTSpecial Weather StatementEAXGrundy24 min
Apr 7, 1:12 PM CDTSpecial Weather StatementEAXLinn18 min
Apr 7, 2:27 PM CDTSpecial Weather StatementEAXRandolph18 min
Apr 7, 3:11 PM CDTSpecial Weather StatementEAXHoward34 min
Apr 7, 4:07 PM CDTSpecial Weather StatementEAXCooper23 min

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.